... for me as her partner to help her and myself deal with this until she is back on her medication?
Hi, love! There is very little you can do ~ non-professionals are not trained in psychosocial behaviour and you'd be trying to cope with a situation where she is out of touch with reality.
Your best efforts would be to do all you can to encourage and help her to get medical help.
If I may ask, why is she off/stop her medication?
Best wishes, WCV
It is so good that you want to help her. Having just come through a time where I had to be off meds for a bit I can only tell you what I needed.
First be understanding and non-judgemental - it isn't her fault she has an illness.
Next - offers of help - when you see her struggling with things or standing and looking as if she doesn't know what to do ask her gently "Is there anything I can help you with?" Sometimes she may snarl no but often things that were easy are difficult when the thoughts are racing.
One thing NOT to do is to ignore completely what is happening. An offer of help or "Would you like me to do that?" or "What would help you right now?" shows her you care and aren't judging her.
Realize that often it is the little things that can cause a flareup of anger (in my case terrible rages) and that sometimes it causes depression afterwards.
If she is depressed - play her favorite upbeat music or funny movie. It gets pretty dark inside our heads and we don't know how to get out of it on our own.
For you - stay calm, this isn't your fault either. Take some time for yourself to unwind. Find someone for you to talk to confidentially about what is going on with her.
I hope that she can get back on her meds soon and you two can get back to normal soon.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 24 Jul 2010 • 6 answers
Posted 13 Sep 2011 • 5 answers
Zyprexa - If a person is diagnosed with bi polar and skitophernia and is medicated on zypreza can it
Posted 6 Jul 2012 • 3 answers
Posted 27 Oct 2013 • 2 answers
Posted 21 Jan 2014 • 3 answers